Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 9, 2015, 3:16 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2015, 3:16 AM CDT (08:16 UTC)
- Expired
- Oct 9, 2015, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 3:30 AM CDT | FLASH FLOOD | 2 E Eidson Road, TX | WATER OVER THE ROADWAY AT FM1021 AND LOOP 480 AND ALSO HWY 277 NEAR SECO CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WGUS54 KEWX 090816
FFWEWX
TXC271-323-463-507-091115-
/O.NEW.KEWX.FF.W.0149.151009T0816Z-151009T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT FRI OCT 9 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 615 AM CDT
* AT 314 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 7 INCHES
INCHES OF RAIN HAVE FALLEN AND FLASH FLOODING CONTINUES TO BE A
THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...SABINAL...
LAGUNA...DARLING...PALOMA...BLEWETT...KNIPPA...ROSITA SOUTH...RADAR
BASE...WASHER...UVALDE ESTATES...ROSITA NORTH...DABNEY...
ANACACHO...NORMANDY AND CLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2874 10051 2876 10053 2880 10053
2883 10055 2883 10058 2890 10060 2891 10064
2908 10066 2914 10036 2948 10011 2951 9942
2887 9941 2864 10016 2853 10040
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 2:33 AM CDT, 43 minutes earlier.
Area forecast discussion, Oct 9, 2:33 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 233 AM CDT FRI OCT 9 2015 .SHORT TERM (TODAY THROUGH SATURDAY)... AN MCV THAT MOVED THROUGH EAGLE PASS NEWD TO NEAR UVA EARLY THIS MORNING IS LOSING MOMENTUM. RECENT DPR VALUES OVER 6 INCHES CONTINUE TO BE A CONCERN FOR ADDITIONAL INTENSE RAINFALL EVENTS OVER THE PORTIONS OF THE RIO GRANDE PLAINS GENERALLY ALONG AND WEST OF I-35. THE INFLUENCE OF THE MCV SHOULD CONTINUE TO CONTRACT...WITH BROAD AREAS OF MODERATE RAIN EXPECTED TO REMAIN ACROSS MUCH OF THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY. THE UPPER LOW THAT BROUGHT THE HEAVY RAIN PATTERN INTO THE AREA HAS SHOWN A SIGNIFICANT CHANGE IN DIRECTION OVER THE PAST 12 HOURS AND SHOULD HAVE A RAPID DECREASE IN INFLUENCE OVER THE AREA. THE MCV IS BEST INITIALIZED BY HI-RES MODELS SUCH AS THE NSSL WRF AND HRRR ALBEIT A BIT TOO FAR WEST. THESE RUNS CURVE THE MCV CLOCKWISE TO THE SOUTH AND INTO THE TEETH OF THE 20-25 KT RIO GRANDE PLAINS LLJ WHICH SHOULD BEGIN TO WEAKEN SHORTLY. BY DAYBREAK...MOST OF THE HEAVY RAIN THREAT SHOULD HAVE DIMINISHED... BUT WILL SHOW THE HEAVY RAIN POTENTIAL IN THE FIRST 6 HOURS OF TODAY TO ACCOUNT FOR THE POTENTIAL IMPACTS THE MORE MODERATE RAINS MAY HAVE ON SOAKED SOILS. LATE IN THE DAY RAIN CHANCES SHOULD CONTINUE TO DECREASE DESPITE A MODELS SHOWING A COLD FRONT MOVING INTO CENTRAL TX. WHILE THE MODELS ARE IN GOOD AGREEMENT ON THIS DOWNWARD TREND IN RAIN CHANCES...WILL LEAVE SOME LOW POPS IN FOR THIS EVENING TO ACCOUNT FOR THE SWELL OF HIGHER PWAT VALUES PULLED IN BY THE MCV AND ASSOCIATED MODERATE RAIN AREA TO THE NORTH. STABILITY SHOULD CONTINUE TO INCREASE OVERNIGHT WITH DECREASED SURFACE CONVERGENCE AND SLIGHTLY DRIER AIR SPILLING IN. THE FRONT IS NOT EXPECTED TO PROVIDE ANY RELIEF FROM THE ABOVE NORMAL START TO OCTOBER...AND WILL ACTUALLY LEAD TO WARMER TEMPS SATURDAY THANKS TO THE DECREASE IN CLOUDS OVER TODAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... WITH THE WWD DEPARTURE OF THE UPPER LOW OVER THE PACIFIC...UPPER RIDGING STRENGTHENS OVER TX WITH AN AXIS ALIGNED WITH GENERALLY WITH THE RIO GRANDE OVER THE WEEKEND. ANOTHER ROUND OF LOW TO MID 90S HIGHS ARE EXPECTED SUNDAY INTO MONDAY WHILE THE AXIS REMAINS CLOSE TO THE AREA. A SLIGHT WWD SHIFT OF THE RIDGE WILL COINCIDE WITH A PROGRESSIVE POLAR TROUGH PASSING OVER THE CENTRAL AND NORTHERN PLAINS...WITH SLIGHT INCREASED NORTHERLY FLOW ALOFT OVER TX MONDAY. A WEAK FRONT IS EXPECTED FOR THE AREA EARLY TUESDAY AS THE UPPER TROUGH PULLS EAST TO THE ATLANTIC COAST. SOME WEAK CONVECTION IS POSSIBLE EARLY TUESDAY...MAINLY AS THE FRONT MOVES INTO RICHER MOISTURE TOWARD THE COAST. MODEL CONSENSUS SHOWS A SMOOTH AND BROAD UPPER TROUGH LEFT OVER MUCH OF THE NRN US IN THE WAKE OF THE PROGRESSIVE TROUGH...WITH WEAK RIDGING ANCHORED TO THE WEST OF TX KEEPING AN INFLUENCE OVER SOUTH CENTRAL TEXAS. WITH A DEEP LAYER OF DRY AIR EXPECTED...DAYTIME TEMPERATURES IN THE REST OF THE EXTENDED SHOULD CONTINUE ABOVE NORMALS...ALTHOUGH SLIGHTLY OFF THE HOT DAYS EXPECTED SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 67 90 68 94 / 20 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 64 90 64 93 / 20 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 87 68 92 67 95 / 20 20 0 0 0 BURNET MUNI AIRPORT 86 64 87 66 93 / 20 20 0 0 0 DEL RIO INTL AIRPORT 83 69 88 69 91 / 70 20 - 0 0 GEORGETOWN MUNI AIRPORT 88 65 89 65 93 / 20 20 0 0 0 HONDO MUNI AIRPORT 85 66 91 67 93 / 60 20 - 0 0 SAN MARCOS MUNI AIRPORT 88 67 90 65 93 / 20 20 0 0 0 LA GRANGE - FAYETTE REGIONAL 89 67 90 66 93 / 20 10 - 0 0 SAN ANTONIO INTL AIRPORT 86 68 90 69 93 / 30 20 - 0 0 STINSON MUNI AIRPORT 87 69 91 69 94 / 30 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE/LH SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT THU OCT 8 2015 TXZ171>173-183>194-202>209-217>225-228-092030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 319 PM CDT THU OCT 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3 INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO 6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY COUNTIES. IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE.. TB3
In the hours before
Local storm report, Oct 8, 10:37 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/08/2015 MAVERICK TX EMERGENCY MNGR
MAVERICK COUNTY EM IS WORKING WITH PEOPLE THAT LIVE IN
LOW LYING AREAS AND MOVING THEM TO HIGHER GROUND.
FLOODING ONGOING.
&&
EVENT NUMBER EWX1500776
OBSpecial weather statement, Oct 8, 10:45 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU OCT 8 2015
TXZ203-218-090430-
ZAVALA TX-UVALDE TX-
1045 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHWESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...
AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WASHER...OR NEAR LA PRYOR...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...LA PRYOR...BLEWETT...WASHER...DABNEY...UVALDE
ESTATES AND KNIPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2900 10012 2923 10011 2946 9977 2899 9944
2881 10006
TIME...MOT...LOC 0345Z 235DEG 22KT 2901 9994Local storm report, Oct 9, 12:23 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
10/08/2015 KINNEY TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED IN KINNEY COUNTY DUE TO HIGH
WATER INCLUDING FM 334 AND FM 674 NE AND N OF
BRACKETVILLE
&&
EVENT NUMBER EWX1500777
LJHLocal storm report, Oct 9, 12:48 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/09/2015 MAVERICK TX FIRE DEPT/RESCUE
SEVERAL EVACUATIONS AND WATER RESCUES HAVE OCCURRED IN
THE EAGLE PASS AREA. MANY CREEKS ARE OVER THEIR BANKS
INCLUDING EAGLE PASS...SECO...AND ELM CREEK.
&&
EVENT NUMBER EWX1500778
LJHLocal storm report, Oct 9, 1:40 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN EAGLE PASS 28.71N 100.49W
10/09/2015 E7.00 INCH MAVERICK TX EMERGENCY MNGR
EM RAIN GAUGE OVERTOPPED 6 INCHES IN DOWNTOWN EAGLE
PASS. HIS BEST ESTIMATE IS 7 INCHES WHICH CHECKS OUT
WITH MRMS ESTIMATES.
&&
EVENT NUMBER EWX1500779
LJHLocal storm report, Oct 9, 1:56 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD UVALDE 29.22N 99.78W
10/09/2015 UVALDE TX LAW ENFORCEMENT
FM 481 SOUTHWEST OF UVALDE CLOSED DUE TO OVER ONE FOOT
OF WATER OVER THE ROAD.
&&
EVENT NUMBER EWX1500780
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Oct 8, 7:47 PM CDT | Special Weather Statement | EWX | Kinney | 58 min |
| Oct 8, 8:58 PM CDT | Areal Flood Advisory | EWX | Maverick | 107 min |
| Oct 8, 9:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 116 min |
| Oct 8, 10:01 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Oct 8, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Oct 8, 11:32 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 118 min |
| Oct 9, 12:49 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Oct 9, 2:38 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 112 min |
| Oct 9, 3:21 AM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 6:15 AM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 2 hr |
| Oct 9, 7:36 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Medina, Zavala | 3 hr |
| Oct 9, 8:15 AM CDT | Areal Flood Warning | EWX | Uvalde, Zavala | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.